MAUDE Adverse Event Report: GREATBATCH MEDICAL MOBICATH BIDIRECTIONAL GUIDING SHEATH, SMALL CURVE; INTRODUCER, CATHETER

GREATBATCH MEDICAL MOBICATH BIDIRECTIONAL GUIDING SHEATH, SMALL CURVE; INTRODUCER, CATHETER
Model Number 1000182-001
Medical Device Problem Code Device Packaging Compromised (2916)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned for evaluation.However, this issue was previously confirmed through events reported in 2183787-2017-00005 and 2183787-2017-00006.The malfunction was discovered prior to device use, and there was no impact to the patient.After pouches are sealed a 100% visually inspection is performed to verify the seal.The requirement for inspection of packaging prior to use is detailed in the ifu and is a standard surgical preparation practice.The root cause was attributed to inadequate process execution - and inadequate work environment.Recall is estimated to be issued to fda by 02/10/2017.Corrective actions are detailed in a capa and include adding performance based training, clarifying procedures, and adding a single piece flow at the pouch sealing and pouch seal verification work stations.
 
Event or Problem Description
It was reported that the sterile pouch wasn't closed.The device was replaced prior to use.

Brand Name
MOBICATH BIDIRECTIONAL GUIDING SHEATH, SMALL CURVE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
GREATBATCH MEDICAL
2300 berkshire lane
minneapolis MN 55441
MDR Report Key6301554
Report Number2183787-2017-00007
Device Sequence Number735528
Product Code DYB
UDI-Device Identifier10846835012385
UDI-Public(01)10846835012385(17)170606(10)W3455438
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K130559
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 01/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2017
Device Model Number1000182-001
Device Catalogue NumberD140010
Device Lot NumberW3455438
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2017
Initial Report FDA Received Date02/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1